MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. ADDEASE®; SET, I.V. FLUID TRANSFER

B. BRAUN MEDICAL INC. ADDEASE®; SET, I.V. FLUID TRANSFER
Catalog Number BC2000
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
According to the complainant: on the right side of the plug there is also a gray element that was attached to it.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) addease binary connector attached to drug vial and pab bag, and one (1) photograph were provided for evaluation.Upon visual inspection of the photograph, a greyish foreign material was observed adjacent to the plunger.Additionally, upon receiving the sample, which was already assembled and activated, visual evaluation was conducted, revealing grey foreign matter inside the vial.Further assessment was performed by detaching the connector from the vial, which revealed that the vial stopper had a cut.The foreign matter identified inside the vial was attributed to this cut in the vial stopper.Based on the investigation findings, the reported defect was not confirmed to be a manufacturing-related defect.The presence of the foreign matter inside the vial was determined to be a result of damage to the vial stopper caused by excessive force during spiking.This damage generated particulate material from the stopper, which migrated into the vial.The issue was not attributed to a manufacturing defect but rather to improper technique during assembly.As outlined in the product's instructions for use (ifu), proper spiking technique is critical: "center addease spike inside the target of the medication vial and push straight down until addease latches firmly onto vial.To avoid potential for particulate matter or leakage, use a straight and continuous motion.Avoid excessive force." improper alignment or excessive force during spiking can compromise the stopper integrity, resulting in particulate contamination.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
ADDEASE®
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
elena reifenstein
901 marcon blvd
allentown, PA 18109
8334251464
MDR Report Key23927467
Report Number2521402-2025-01617
Device Sequence Number8824877
Product Code LHI
UDI-Device Identifier04046964186592
UDI-Public(01)04046964186592
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K090905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBC2000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown